Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 116, NWS Jackson, MS

July 24, 2011Sunflower County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 24, 2011, 10:52 PM CDT for Sunflower County, Mississippi. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 10:52 PM CDT (03:52 UTC)
Expired
Jul 25, 2011, 12:05 AM CDT
In force
73 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WGUS54 KJAN 250352
FFWJAN
MSC133-250545-
/O.NEW.KJAN.FF.W.0116.110725T0352Z-110725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...RULEVILLE...MOORHEAD...DREW...

* UNTIL 1245 AM CDT

* AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  RULEVILLE TO SUNFLOWER. THE STORMS WERE NEARLY STATIONARY.         
  ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO THREE    
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLAINE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3388 9045 3337 9046 3338 9056 3355 9065
      3386 9065

$$
2 follow-up statements
291 
WGUS74 KJAN 250448
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CDT SUN JUL 24 2011

MSC133-250545-
/O.CON.KJAN.FF.W.0116.000000T0000Z-110725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-
1148 PM CDT SUN JUL 24 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
EASTERN SUNFLOWER COUNTY...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MOORHEAD...MOVING
SOUTH AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.

THE STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR. WITH AN ADDITIONAL ONE WILL BE POSSIBLE. THE RAINS WERE 
DECREASING FROM THE NORTH DURING THE PAST HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3388 9045 3337 9046 3338 9056 3355 9065
      3386 9065

$$

MRM
208 
WGUS74 KJAN 250505
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1205 AM CDT MON JUL 25 2011

MSC133-250515-
/O.CAN.KJAN.FF.W.0116.000000T0000Z-110725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-
1205 AM CDT MON JUL 25 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN SUNFLOWER
COUNTY...

LAT...LON 3388 9045 3337 9046 3338 9056 3355 9065
      3386 9065

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:42 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 24, 9:42 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT SUN JUL 24 2011

.DISCUSSION...SCATTERED CONVECTION IS STILL GOING ACROSS THE CWA
THIS EVENING AS ANOTHER COUPLE OF LOW LEVEL DISTURBANCES MOVE ACROSS
THE FORECAST AREA AND TAP INTO OUR WARM...MOIST...AND UNSTABLE
AIRMASS IN THE PROCESS.  MOST OF THE ACTIVITY IS CURRENTLY
DECREASING IN BOTH COVERAGE AND INTENSITY...WITH THE MOST INTENSE
ACTIVITY OVER NORTH CENTRAL MISSISSIPPI.  THIS TREND SHOULD CONTINUE
OVER THE NEXT FEW HOURS WITH MOST...IF NOT ALL...ACTIVITY
DISSIPATING AROUND MIDNIGHT.  WITH THAT SAID...SOME ISOLATED SHOWERS
CAN'T BE RULED OUT OVERNIGHT AND TOWARDS DAY BREAK MONDAY MORNING...
ESPECIALLY WEST OF INTERSTATE 55 WHERE THERE LOOKS TO BE THE BEST
AXIS OF LOW LEVEL MOISTURE CONVERGENCE.  PRECIPITABLE H2O VALUES ARE
STILL HOLDING AROUND 2.4 INCHES OVER THE AREA PER THE KJAN 00Z
RAOB...AND ANY ACTIVITY THAT DEVELOPS OVERNIGHT WILL BE CAPABLE OF
PRODUCING SOME PRETTY HEAVY RAINFALL.

THE ONLY CHANGE TO THE FORECAST...OUTSIDE OF THE NORMAL HOURLY
TRENDING ELEMENTS...WILL BE TO POPS AS...STATED EARLIER...ACTIVITY
IS HANGING ON A LITTLE BIT LATER INTO THE EVENING THAN INITIALLY
EXPECTED. OTHERWISE...THE FORECAST FOR THE REST OF TONIGHT IS IN
PRETTY GOOD SHAPE. /19/

&&

.AVIATION...A MIXTURE OF VFR/MVFR CONDITIONS WILL PREVAIL AT TAF
SITES THROUGH THE OVERNIGHT HOURS AS THE RESULT OF LOW CEILINGS.
HOWEVER...TOWARDS DAY BREAK MONDAY MORNING...A MIX OF MVFR/IFR
CEILINGS AND/OR VISIBILITIES...DUE TO PATCHY FOG...CAN'T BE RULED
OUT.  AN ISOLATED SHOWER OR TWO CAN'T BE RULED OUT THROUGH THE NIGHT
AS WELL.  CONDITIONS WILL REMAIN ABOUT THE SAME THROUGHOUT THE DAY
MONDAY WITH A MIX OF VFR/MVFR CEILINGS EXPECTED.  SCATTERED SHOWERS
AND STORMS ARE AGAIN EXPECTED THROUGH THE LATE MORNING AND
AFTERNOON/EVENING HOURS MONDAY WHICH COULD ALSO REDUCE CEILING AND
VISIBILITIES AT SITES WHERE ANY SUCH ACTIVITY IS EXPECTED.  WINDS
WILL BE LIGHT TO CALM OVERNIGHT...AND THEN SOUTHWESTERLY TO WESTERLY
THROUGH THE DAY MONDAY BETWEEN 5-10 KNOTS. /19/

&&

.PREV DISCUSSION... /ISSUED 400 PM CDT SUN JUL 24 2011/

DISCUSSION...SEEMS THAT THE 2.4 INCH AIRMASS EVIDENT ON THE 12Z JAN
RAOB DRIFTED A LITTLE EAST AND SOUTH TODAY AS A WEAK MIDLEVEL WAVE
PASSED BY. THE COMBINATION OF THIS MOISTURE ADVECTION AND LIFT
ASSOCIATED WITH THE WAVE HAS KEPT SHOWER AND THUNDERSTORM ACTIVITY
(AS OF THE TIME OF THIS WRITING) FAR MORE CONCENTRATED IN
EAST-CENTRAL AND SOUTHEASTERN MS TODAY. MODELS GENERALLY GRASP
ANOTHER SUCH MID LEVEL WAVE DRIFTING SOUTH/SOUTHEAST INTO THE LOWER
MS VALLEY TONIGHT. THE POSITION OF THIS WAVE RIGHT NOW SUGGESTS IT
COULD ENHANCE/DEVELOP SHOWER AND THUNDERSTORM ACTIVITY THROUGH LATE
AFTERNOON/THIS EVENING IN PRIMARILY MY NORTHWEST ZONES. ELSEWHERE
COVERAGE OF CONVECTION THIS AFTERNOON WILL GENERALLY BE LESS THAN
WHAT WAS THE CASE YESTERDAY...ALTHOUGH EXCESSIVE RAIN WILL STILL BE
A POTENTIAL ISSUE WITH ANY SLOW MOVING SHOWERS OR THUNDERSTORMS
ACROSS THE WHOLE REGION THROUGH EARLY THIS EVENING.

CONSIDERING DIURNAL CONVECTIVE EVOLUTIONS OVER THE PAST SEVERAL DAYS
IN THE MOIST AND WEAK FLOW REGIME OUR REGION IS IN MAKES ME THINK WE
CAN ANTICIPATE MOST (IF NOT ALL) OF THE CONVECTION DIMINISHING BY
LATE THIS EVENING...ALTHOUGH THE REDEVELOPMENT OF LATE NIGHT/EARLY
MORNING SHOWERS AND ISOLATED STORMS IS AGAIN POSSIBLE (PARTICULARLY
FOR AREAS OF THE ARKLAMISS WEST OF I-55). THERE ARE SOME
SUGGESTIONS FROM MODELS THAT MID LEVEL MOISTURE LEVELS OVER THE NEXT
FEW DAYS MAY NOT BE AS HIGH AS WHAT WE HAVE EXPERIENCED THE 72
HOURS...AND THUS THE ATMOSPHERE MAYBE NOT QUITE AS PRONE TO LATE
NIGHT/EARLY MORNING HEAVY SHOWER DEVELOPMENT. FOR THAT REASON I ONLY
KEPT POPS IN THAT TIME PERIOD AT SLIGHT CHANCE FOR NOW...ALTHOUGH
THE POTENTIAL FOR AREAS OF HEAVY RAIN CAPABLE OF PRODUCING FLOODING
TO BE ROAMING ABOUT TOMORROW MORNING IS DEFINITELY NOT ZERO IN ANY
AREAS OF THE CWA.

MODELS CONTINUE TO KEEP 2 TO 2.5 INCH PRECIPITABLE WATER AIRMASS
OVER THE REGION THROUGH LATE TUESDAY...WITH CAPPING REMAINING WEAK.
ONLY VERY MINOR DISTURBANCES IN THIS REGIME HAVE BEEN RESPONSIBLE
FOR THE NUMEROUS SHOWERS AND STORMS AROUND MOST AREAS FOR THE LAST
FEW DAYS. HOWEVER...MODELS NOW AGREE THAT A LOW LEVEL BOUNDARY WITH
AN ASSOCIATED LARGER UPPER LEVEL DISTURBANCE WILL PUSH SOUTH INTO
THE HEART OF THE REGION LATE MONDAY THROUGH TUESDAY. THE ATMOSPHERIC
FORCING ASSOCIATED WITH THESE FEATURES WILL REALLY WORK TO WRING OUT
THE ALREADY EXCESSIVE MOISTURE IN THE FORM OF MORE LOCALLY HEAVY
RAIN. POTENTIALLY FLOODING DOWNPOURS SHOULD BE EVEN MORE ABUNDANT
BEGINNING MONDAY NIGHT AND GOING THROUGH AT LEAST LATE TUESDAY
EVENING. A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED BY LATER
SHIFTS IF CONFIDENCE OF HEAVY RAIN COVERAGE OVER THIS PERIOD CAN
CONTINUE TO INCREASE. FORTUNATELY...THUNDERSTORM STRENGTH STILL DOES
NOT LOOK TO BE A MAJOR ISSUE IN THE SHORT TERM DUE TO NON-IMPRESSIVE
LAPSE RATES AND AN AIRMASS GENERALLY NOT CONDUCIVE FOR WET
MICROBURSTS. A MINOR EXCEPTION MAY MATERIALIZE TOMORROW AFTERNOON
IN NORTHERN ZONES WHERE CAPE VALUES OVER 3500 J/KG COULD BUILD WITH
THE MENTIONED INFLUENCE OF DISTURBANCE MOVING IN FROM THE NORTH
BEFORE EVENING. BUT EVEN THEN THE HEAVY RAIN RISK STILL APPEARS TO
BE A BIGGER STORY THAN STORM STRENGTH.

FINALLY...MAV POPS AND TEMPS LOOKED VERY GOOD THROUGH THE SHORT TERM
AND WERE EXCEPTED. THERE IS DEFINITELY ROOM TO INCREASE POPS FOR
TOMORROW NIGHT THROUGH TUESDAY CONSIDERING MENTIONED SETUP...BUT
PERSONAL UNCERTAINTY OF WHICH PERIODS WILL BE THE FOCUS FOR THE MOST
CONVECTION MAKES ME HOLD OFF ON ANY INCREASE FOR RIGHT NOW. HIGHS
SHOULD PEAK IN THE 90 TO 95 RANGE IN MOST AREAS IN THE SHORT
TERM...ALTHOUGH THERE IS POTENTIAL FOR AT LEAST ISOLATED LOCATIONS
TO HOLD IN THE UPPER 80S IF THEY ARE AFFECTED BY LOTS OF RAIN THAT
PARTICULAR DAY. AS SEEN TODAY...TEMPERATURES BRIEFLY PEAKING IN THE
LOW 90S IS ENOUGH TO DELIVER HEAT INDEX VALUES UP TO 105 DEGREES IN
THIS EXTRAORDINARILY MOIST AIRMASS...AND THE POTENTIAL FOR HIGH HEAT
INDEX VALUES IS MENTIONED IN THE HWO FOR NORTHERN AREAS TOMORROW
AFTERNOON. /BB/

PREV DISCUSSION... /ISSUED 357 AM CDT SUN JUL 24 2011/

LONG TERM...(WEDNESDAY THROUGH SUNDAY)...THE LONGWAVE TROUGH AXIS
WILL PUSH EASTWARD OVER THE ATLANTIC ON WEDNESDAY...BUT WEAK MID AND
UPPER LEVEL TROUGHING WILL CONTINUE ALONG THE GULF COAST. DEEP
MOISTURE WILL REMAIN OVER THE AREA WITH PWATS NEAR OR ABOVE 2
INCHES. BROAD SURFACE CYCLONIC FLOW SHOULD CONTINUE TO PROVIDE A
FOCUS OF LOW LEVEL CONVERGENCE ACROSS THE CWA...YIELDING CONTINUED
CHANCES FOR SHOWERS AND SOME TSTORMS... THOUGH WITH GRADUALLY
WEAKENING UPPER LEVEL SUPPORT...POPS WILL BE LOWER THAN EARLIER IN
THE WEEK.

BY THE END OF THE WEEK AND HEADING INTO THE WEEKEND...THE UPPER
RIDGE WILL STRENGTHEN OVER THE DEEP SOUTH. SURFACE FLOW WILL BECOME
MORE ANTICYCLONIC...SHUTTING OFF THE SOUTHERLY FETCH OF MOISTURE OFF
THE GULF. THIS SHOULD LEAD TO LESS WIDESPREAD DIURNAL CONVECTION...
MORE TYPICAL OF WHAT WE NORMALLY SEE AT THE END OF JULY.

WITH THE ECMWF GENERALLY BEING PREFERRED OVER THE GFS THROUGH THE
EXTENDED...A FEW ADJUSTMENTS WERE MADE TO MEX TEMPS AND POPS. STAYED
CLOSE TO MEX AND ENSEMBLE MEAN TEMPS THROUGH THE MIDDLE OF THE
WEEK...BUT TRENDED ABOVE MEX HIGHS OVER THE WEEKEND. WENT ABOVE MEX
POPS ON WEDNESDAY ACROSS THE NORTH...WHERE THE GFS WAS SHOWING SOME
DRIER AIR ALOFT BUILDING SOUTHWARD AND LIMITING PRECIP. AND WITH
STRONG RIDGING EXPECTED TO BUILD IN OVER THE WEEKEND...STAYED BELOW
MEX POP GUIDANCE. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  75  92 /  33  52  47  68
MERIDIAN      73  92  73  93 /  41  55  51  76
VICKSBURG     75  92  73  92 /  40  50  44  60
HATTIESBURG   74  92  75  93 /  24  67  31  64
NATCHEZ       73  89  72  91 /  41  64  29  54
GREENVILLE    74  94  75  94 /  32  33  56  39
GREENWOOD     74  94  74  95 /  49  34  56  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19
Hazardous weather outlook, Jul 24, 3:14 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT SUN JUL 24 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
252015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
314 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING RAINFALL
RATES IN EXCESS OF ONE INCH AN HOUR WILL BE POSSIBLE THIS AFTERNOON
AND AGAIN ON MONDAY. WHERE THE HEAVY RAIN PERSISTS...OR OCCURS
REPEATEDLY...LOCALIZED FLOODING IS POSSIBLE.

IN ADDITION...WARM TEMPERATURES AND HUMID CONDITIONS WILL COMBINE TO
PROVIDE HEAT INDICES BETWEEN 100 AND 106 DEGREES FOR LOCATIONS NORTH
OF INTERSTATE 20 MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH AT LEAST THE FIRST HALF OF THE WEEK. LOCALLY HEAVY RAIN WILL
BE POSSIBLE ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jul 24, 7:15 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT SUN JUL 24 2011

MSZ038-045-250045-
WINSTON MS-NESHOBA MS-
715 PM CDT SUN JUL 24 2011

A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM 11 MILES WEST OF CENTER RIDGE TO 4 MILES WEST OF PEARL
RIVER RESORT AT 714 PM CDT...MOVING SLOWLY SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. RAINFALL RATES AROUND 2 INCHES AN
HOUR ARE EXPECTED. IF THIS ACTIVITY PERSISTS AND HOLD ITS
INTENSITY...FLASH FLOODING WILL BE A CONCERN AND A WARNING MAY BE
NEEDED.

PEOPLE IN NORTHWESTERN NESHOBA AND SOUTHWESTERN WINSTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3309 8902 3270 8910 3272 8931 3309 8930
TIME...MOT...LOC 0014Z 325DEG 6KT 3303 8924 3280 8930

CME
Special weather statement, Jul 24, 8:26 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT SUN JUL 24 2011

MSZ026-250155-
GRENADA MS-
826 PM CDT SUN JUL 24 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTH OF GRENADA AT 826 PM CDT...MOVING SOUTH AT 20
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3389 8976 3387 8976 3387 8966 3368 8963
      3367 8988 3390 8989 3390 8977
TIME...MOT...LOC 0126Z 356DEG 16KT 3386 8977

CME
Local storm report, Jul 24, 9:02 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      SWEATMAN                33.63N 89.58W
07/24/2011                   MONTGOMERY         MS   TRAINED SPOTTER

            6 INCHES OF WATER ON HARMONY RD

&&

AWEBER
Special weather statement, Jul 24, 9:50 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT SUN JUL 24 2011

MSZ025-250340-
LEFLORE MS-
950 PM CDT SUN JUL 24 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM MINTER CITY TO GREENWOOD AT 950 PM CDT...MOVING
SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS ACTIVITY HAS THE POTENTIAL TO
REDEVELOP AND MOVE REPEATEDLY OVER THE SAME AREAS. HIGH RAINFALL
RATES AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH RAINFALL TOTALS
HIGHER THAN THAT IF THIS ACTIVITY SLOWS DOWN. FLASH FLOODING COULD
BECOME A CONCERN.

PEOPLE IN NORTHERN LEFLORE COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3377 9017 3376 9019 3375 9028 3374 9031
      3372 9031 3370 9027 3374 9024 3373 9021
      3372 9013 3349 9013 3345 9033 3374 9041
      3382 9026 3382 9023
TIME...MOT...LOC 0250Z 017DEG 8KT 3374 9030 3350 9018

CME
Local storm report, Jul 24, 10:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HEAVY RAIN       9 E MERIDIAN            32.38N 88.56W
07/24/2011  E0.00 INCH       LAUDERDALE         MS   LAW ENFORCEMENT

            HEAVY RAIN CAUSING SEVERAL WRECKS ON I-20 AND I-59N DUE
            TO HYDROPLANING.

0950 AM     FLASH FLOOD      CHUNKY                  32.33N 88.93W
07/24/2011                   NEWTON             MS   PUBLIC

            ROADS FLOODED IN DOWNTOWN CHUNKY

1122 AM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
07/24/2011                   LAUDERDALE         MS   EMERGENCY MNGR

            FLOODING REPORTED ON SEVERAL STREETS IN MERIDIAN.

1152 AM     HEAVY RAIN       HATTIESBURG             31.31N 89.31W
07/24/2011  E0.00 INCH       FORREST            MS   LAW ENFORCEMENT

            REPORT OF MINOR STREET FLOODING IN HATTIESBURG

1221 PM     HEAVY RAIN       WEST HATTIESBURG        31.32N 89.38W
07/24/2011  E0.00 INCH       LAMAR              MS   LAW ENFORCEMENT

            ROOF COLLAPSE OF A BUILDING BEING REMODELED IN THE TURTLE
            CREEK MALL AREA.

1240 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
07/24/2011                   FORREST            MS   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICER REPORTS STREET FLOODING AT THE
            INTERSECTION OF US HIGHWAY 49 AND 4TH STREET AT THE
            NORTHEAST CORNER OF THE USM CAMPUS. ESTIMATES 12 TO 18
            INCHES OF WATER COVERING THE ROAD.

0215 PM     HEAVY RAIN       SEMINARY                31.56N 89.50W
07/24/2011  E3.99 INCH       COVINGTON          MS   EMERGENCY MNGR

            ESTIMATED 3.75-3.99 INCHES OF RAIN IN ABOUT 1.5 HOURS

0715 PM     FLASH FLOOD      SWEATMAN                33.63N 89.58W
07/24/2011                   MONTGOMERY         MS   TRAINED SPOTTER

            6 INCHES OF WATER ON HARMONY RD

&&

CME
Special weather statement, Jul 24, 10:34 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1034 PM CDT SUN JUL 24 2011

MSZ019-025-250420-
SUNFLOWER MS-LEFLORE MS-
1034 PM CDT SUN JUL 24 2011

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED FROM DREW TO SUNFLOWER AT 1034 PM CDT...MOVING SOUTHEAST AT
5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS ACTIVITY HAS THE POTENTIAL TO
REDEVELOP AND MOVE REPEATEDLY OVER THE SAME AREAS. HIGH RAINFALL
RATES AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH RAINFALL TOTALS
HIGHER THAN THAT IF THIS ACTIVITY SLOWS DOWN. FLASH FLOODING COULD
BECOME A CONCERN.

PEOPLE IN WESTERN LEFLORE AND EASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3375 9038 3339 9037 3347 9066 3390 9058
TIME...MOT...LOC 0334Z 327DEG 5KT 3381 9053 3354 9053

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:15 PM CDTSpecial Weather StatementJANNeshoba, Winston30 min
Jul 24, 8:26 PM CDTSpecial Weather StatementJANGrenada29 min
Jul 24, 9:50 PM CDTSpecial Weather StatementJANLeflore50 min
Jul 24, 10:34 PM CDTSpecial Weather StatementJANSunflower46 min
Jul 25, 5:33 AM CDTFlash Flood WatchJANAdams, Attala, Choctaw, Claiborne, Clarke, Clay and 27 more12 hr
Jul 25, 6:17 AM CDTRiver Flood WarningJANAttala, Holmes4 days
Jul 25, 7:06 AM CDTFlash Flood WarningJANChoctaw, Clay, Leake, Oktibbeha114 min
Jul 25, 8:55 AM CDTFlash Flood WarningJANClay, Oktibbeha, Webster3 hr
Jul 25, 5:09 PM CDTSpecial Weather StatementJANLeflore31 min
Jul 25, 5:40 PM CDTSpecial Weather StatementJANWashington30 min
Jul 25, 6:02 PM CDTSpecial Weather StatementJANCarroll28 min
Jul 25, 6:06 PM CDTSpecial Weather StatementJANLeflore29 min
Jul 25, 6:18 PM CDTFlash Flood WarningJANCarroll, Holmes, Leflore117 min
Jul 25, 6:37 PM CDTFlash Flood WarningJANHolmes, Humphreys, Leflore, Sunflower113 min
Jul 25, 6:50 PM CDTSevere Thunderstorm WarningJANLeflore40 min
Jul 25, 6:52 PM CDTSpecial Weather StatementJANSunflower33 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.